Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 21, 2014, 10:10 AM EST for 4 counties in Florida; 6 counties in Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2014, 10:10 AM EST (15:10 UTC)
- Expired
- Feb 21, 2014, 11:00 AM EST
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Baker County, FL, Columbia County, FL, Hamilton County, FL, Suwannee County, FL, Brantley County, GA, Camden County, GA, Charlton County, GA, Clinch County, GA, Echols County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 56 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 6:39 AM EST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 10:08 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 21, 10:08 AM EST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1008 AM EST FRI FEB 21 2014 ...SEVERE STORMS ONGOING OVER SE GA... .UPDATE...A PRE-FRONTAL SQUALL LINE OF SEVERE STORMS WAS TREKKING RAPIDLY EASTWARD OVER SE GA WITH SPEEDS 40-50 MPH. BOWING LINE SEGMENTS HAVE PRODUCED WIND DAMAGE OVER COFFEE COUNTY. MODERATE ROTATION IN COUPLETS ALONG BOWING SEGMENTS WILL CONTINUE TO SUPPORT AN ISOLATED TORNADO THREAT. EXTENDED THE SEVERE TSTORM WATCH EASTWARD FOR ALL OF SE GA AND TO INCLUDE NASSAU COUNTY. WILL LIKELY NEED TO ADD MORE NE FL COUNTIES TO THE WATCH AS THE LINE MOVES FARTHER EAST. && .AVIATION... DETERIORATING CONDITIONS TO MVFR EXPECTED AT ALL SITES AS SQUALL LINE BLOWS THROUGH GENERALLY BETWEEN 17Z-21Z TODAY. STRONG LOW LEVEL JET OF 40-45 KTS FROM SW WILL CONTINUE BUMPY CONDITIONS IN THE LOWER LEVELS. CONTINUED TO SHOW GUSTS TO 40 KT POSSIBLE AS SQUALL LINE MOVES THROUGH. && .MARINE...A MARINE WEATHER STATEMENT WAS ISSUED TO ALERT MARINERS OF THE SQUALL LINE PUSHING OFFSHORE OF THE SE GA COAST BY MIDDAY AND THE FL COAST DURING THE EARLY AFTN HOURS. A SMALL CRAFT EXERCISE CAUTION CONTINUES FOR THE OFFSHORE WATERS DUE TO SOUTHERLY WINDS 15-20 KTS AND SEAS UP TO 6 FT IN THE GULF STREAM. RIP CURRENTS: LOW RISK TODAY AND SAT. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 43 70 47 / 100 10 10 10 SSI 72 52 65 51 / 100 20 10 10 JAX 77 50 70 51 / 100 30 10 10 SGJ 77 56 66 56 / 100 40 20 10 GNV 76 54 73 53 / 100 40 20 10 OCF 79 57 75 56 / 100 40 20 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/TRABERT/SHASHY/NELSON/SANDRIK/WALKER
Hazardous weather outlook, Feb 21, 6:42 AM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 642 AM EST FRI FEB 21 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-221100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 642 AM EST FRI FEB 21 2014 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG THIS MORNING...GENERALLY ALONG AND EAST OF A LINE FROM OCALA TO ST AUGUSTINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR INLAND SOUTHEAST GEORGIA...AND THE SUWANNEE VALLEY OF NORTHEAST FLORIDA UNTIL 2 PM. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TODAY WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AS WATCHES ARE ISSUED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. THE NATIONAL WEATHER SERVICE IN JACKSONVILLE IS CONSIDERING THE DISCONTINUANCE...OR REDUCED ISSUANCE...OF THIS PRODUCT. PLEASE FORWARD COMMENTARY ON THE HAZARDOUS WEATHER OUTLOOK PRODUCT TO OUR METEOROLOGIST IN CHARGE...SCOTT CORDERO...AT SCOTT.CORDERO@NOAA.GOV. THIS WILL IN NO WAY AFFECT NOAA WEATHER RADIO...BUT ONLY PERTAINS TO THE HAZARDOUS WEATHER OUTLOOK PRODUCT WHICH SUMMARIZES ADVISORIES...WATCHES...AND WARNINGS WHICH ARE ALREADY IN EFFECT.
In the hours before
Special weather statement, Feb 21, 6:15 AM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 AM EST FRI FEB 21 2014 FLZ033-037-038-040-211400- FLAGLER-MARION-PUTNAM-ST JOHNS- 615 AM EST FRI FEB 21 2014 ...PATCHY DENSE FOG ACROSS PORTIONS OF FLAGLER, PUTNAM, MARION AND ST JOHNS COUNTIES EARLY THIS MORNING... PATCHY DENSE FOG WITH LOCAL VISIBILITIES ONE QUARTER MILE OR LESS WILL BE POSSIBLE SOUTH OF A LINE FROM OCALA TO PALATKA TO ST AUGUSTINE THIS MORNING...MAINLY NEAR RIVERS AND LAKES OF THE MIDDLE ST JOHNS RIVER BASIN. TRAVELERS SHOULD BE PREPARED FOR RAPID REDUCTIONS IN VISIBILITY. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS... AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. CONDITIONS WILL IMPROVE BY THE MID MORNING HOURS. HESS
Special weather statement, Feb 21, 9:40 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EST FRI FEB 21 2014
GAZ133-135-211515-
APPLING-JEFF DAVIS-
940 AM EST FRI FEB 21 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
JEFF DAVIS AND NORTHERN APPLING COUNTIES FOR STRONG WINDS VALID UNTIL
1015 AM EST...
AT 941 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF HAZLEHURST...MOVING EAST
AT 45 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HAZLEHURST AND PLANT HATCH THROUGH 1015 AM EST. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EST FRIDAY
AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3197 8242 3196 8241 3196 8237 3194 8236
3194 8228 3193 8225 3186 8263 3193 8264
3197 8254 3195 8250 3198 8249
TIME...MOT...LOC 1441Z 250DEG 37KT 3192 8249
TRABERTSpecial weather statement, Feb 21, 9:45 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EST FRI FEB 21 2014
GAZ150-151-211515-
PIERCE-WARE-
945 AM EST FRI FEB 21 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE AND PIERCE COUNTIES FOR STRONG WINDS VALID UNTIL 1015 AM EST...
AT 946 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF MILLWOOD...MOVING EAST AT
55 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MILLWOOD...WARESBORO...PEBBLE HILL...DIXIE UNION...JAMESTOWN...
BRISTOL...BLACKSHEAR AND PATTERSON THROUGH 1015 AM EST. GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EST FRIDAY
AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3147 8206 3146 8206 3127 8206 3127 8211
3126 8212 3123 8270 3129 8268 3128 8263
3140 8263 3142 8246 3142 8240 3143 8240
TIME...MOT...LOC 1446Z 263DEG 47KT 3130 8257
TRABERTSpecial weather statement, Feb 21, 9:58 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
958 AM EST FRI FEB 21 2014
FLZ021-022-035-211545-
COLUMBIA-GILCHRIST-SUWANNEE-
958 AM EST FRI FEB 21 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
COLUMBIA...GILCHRIST AND SUWANNEE COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 1045 AM EST...
AT 958 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
DOWLING PARK TO 51 MILES SOUTHWEST OF LURAVILLE...MOVING EAST AT 35
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING
PARK...NEWBURN...LIVE OAK...LURAVILLE...HOUSTON...WINFIELD...
WELLBORN...WATERTOWN...SUWANNEE VALLEY AND OBRIEN THROUGH 1045 AM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EST FRIDAY
AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3030 8324 3030 8253 2958 8277 2958 8296
2963 8298 2974 8294 2976 8296 2980 8293
2982 8294 2984 8290 2988 8288 2989 8292
2995 8293 3008 8308 3011 8323 3024 8326
TIME...MOT...LOC 1458Z 286DEG 28KT 3034 8323 2981 8393
NELSONSpecial weather statement, Feb 21, 10:06 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 AM EST FRI FEB 21 2014
FLZ023-025-030>032-211545-
BAKER-BRADFORD-CLAY-DUVAL-UNION-
1006 AM EST FRI FEB 21 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CLAY...
BRADFORD...SOUTHEASTERN BAKER...EASTERN UNION AND WESTERN DUVAL
COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1045 AM
EST...
AT 1006 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER JOHNSTOWN...MOVING NORTHEAST AT 45
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BEASLEY...STARKE...SAMPSON...RAIFORD...NEW RIVER...LAKE BUTLER...
JOHNSTOWN...BROOKER...ELLERBEE AND CAMP BLANDING THROUGH 1045 AM EST.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EST FRIDAY
AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2987 8180 2989 8235 3010 8241 3036 8205
3028 8205 3044 8186
TIME...MOT...LOC 1506Z 236DEG 38KT 3008 8224
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:26 AM EST | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 49 min |
| Feb 21, 9:58 AM EST | Special Weather Statement | JAX | Columbia, Gilchrist, Suwannee | 47 min |
| Feb 21, 10:06 AM EST | Special Weather Statement | JAX | Bradford, Clay, Union | 39 min |
| Feb 21, 10:39 AM EST | Special Marine Warning | JAX | 2 hr | |
| Feb 21, 10:49 AM EST | Special Weather Statement | JAX | Columbia, Gilchrist, Suwannee, Union | 41 min |
| Feb 21, 10:51 AM EST | Special Weather Statement | JAX | Bradford, Duval, Nassau | 39 min |
| Feb 21, 10:58 AM EST | Special Marine Warning | JAX | 2 hr | |
| Feb 21, 10:59 AM EST | Special Weather Statement | JAX | Baker | 31 min |
| Feb 21, 11:21 AM EST | Special Weather Statement | JAX | Clay | 39 min |
| Feb 21, 11:31 AM EST | Special Weather Statement | JAX | Alachua, Bradford, Duval, Gilchrist, Nassau, Union | 44 min |
| Feb 21, 11:35 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Clay, Putnam | 40 min |
| Feb 21, 11:58 AM EST | Special Weather Statement | JAX | Duval | 47 min |
| Feb 21, 12:10 PM EST | Tornado Warning | JAX | Putnam | 35 min |
| Feb 21, 12:16 PM EST | Special Weather Statement | JAX | Clay | 44 min |
| Feb 21, 12:19 PM EST | Special Weather Statement | JAX | Alachua | 41 min |
| Feb 21, 12:29 PM EST | Special Marine Warning | JAX | 2 hr | |
| Feb 21, 12:43 PM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 47 min |
| Feb 21, 12:48 PM EST | Special Weather Statement | JAX | Clay | 42 min |
| Feb 21, 1:02 PM EST | Special Weather Statement | JAX | Alachua, Clay, Putnam | 43 min |
| Feb 21, 1:28 PM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 17 min |
| Feb 21, 1:34 PM EST | Special Weather Statement | JAX | Flagler | 41 min |
| Feb 21, 1:44 PM EST | Special Weather Statement | JAX | Putnam, Saint Johns | 46 min |
| Feb 21, 2:01 PM EST | Special Weather Statement | JAX | Citrus | 44 min |
| Feb 21, 2:13 PM EST | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 47 min |
| Feb 21, 2:21 PM EST | Special Marine Warning | JAX | 54 min | |
| Feb 21, 2:33 PM EST | Special Weather Statement | JAX | Marion | 42 min |
| Feb 21, 3:15 PM EST | Special Weather Statement | JAX | Marion | 45 min |
| Feb 21, 4:02 PM EST | Special Weather Statement | JAX | Marion | 43 min |
| Feb 21, 8:46 AM EST | Severe Thunderstorm Warning | JAX | Bacon, Coffee, Jeff Davis | 44 min |
| Feb 21, 9:05 AM EST | Severe Thunderstorm Warning | JAX | Atkinson, Coffee, Ware | 40 min |
| Feb 21, 9:28 AM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Pierce, Ware and 1 more | 47 min |
| Feb 21, 9:40 AM EST | Special Weather Statement | JAX | Jeff Davis | 35 min |
| Feb 21, 9:45 AM EST | Special Weather Statement | JAX | Pierce | 30 min |
| Feb 21, 10:07 AM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Glynn, Pierce, Ware and 1 more | 38 min |
| Feb 21, 10:19 AM EST | Tornado Warning | JAX | Charlton, Clinch, Ware | 26 min |
| Feb 21, 10:46 AM EST | Special Weather Statement | JAX | Brantley, Glynn | 44 min |
| Feb 21, 10:56 AM EST | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton | 49 min |
| Feb 21, 11:28 AM EST | Special Weather Statement | JAX | Glynn | 32 min |
| Feb 21, 11:47 AM EST | Special Weather Statement | JAX | Glynn | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.